Ask a doctor

Can Fillers Camouflage Tyndall Effect from Juvederm?

Can additional fillers be placed deeper to fill the under eye hollows and help the "black eye" effect after Juvederm?

Doctor Answers (6)

Juvederm - Tyndall effect

+1

What can be done really depends on what's causing your black eyes.

If it is the Tyndall effect - that's from filler being placed too superficial and causes a blue tint.  I would be surprised if someone placed filler superficially under your eyes, since in this area, most physicians place filer deep.  If you have dark circles from a  shadow caused by not enough filler, you may need more filler.  I would recommend going back to your doctor and seeing if your result can be improved.

Dr. Cat Begovic M.D.

Beverly Hills Plastic Surgeon
5.0 out of 5 stars 5 reviews

Tyndall effect

+1

If you have the Tyndall effect, this is usually a blue hue that will not get better with more fillers.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Tyndall Effect can be treated with Hyaluronidase

+1

The Tyndall Effect is the bluish discoloration of the skin when a Hyaluronic Acid Filler such and Juvederm or Restylane is injected too close to the skin surface. It is important that your plastic surgeon make the correct diagnosis, the "black eye" effect is not always due to the Tyndall Effect. Some patients develop bruising, which can last months. The Tyndall Effect can be treated with Hyaluronidase solution. I recommend that you seek a board certified plastic surgeon for these secondary procedures.

Newport Beach Plastic Surgeon
4.5 out of 5 stars 8 reviews

Be careful with buildup of fillers around the eyes

+1

The area around the eyes is very tricky due to the thin skin. Please be very careful about building up fillers in this area. You may make your problem even worse. I agree that it would be best to get rid of the filler or leave it along and wait for it to go away. I think it would be a mistake to start adding more fillers. Good luck.

Web reference: http://www.RealPlasticSurgery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

Juvederm may be helpful if hollowness is still present

+1

It depends whether you still have the hollow, or you indeed have the Tyndall effect (bluish skin discoloration due to Juvederm showing through the skin). If you still have the hollowness, then additional filler will be helpful. If not, then it might make things worse. Discuss this with your doctor.

Seattle Facial Plastic Surgeon
4.5 out of 5 stars 15 reviews

Better to get rid of it!

+1

Rather than camouflage, I recommend the HA filler be removed. There are two options to do this: 1. it can sometimes be extruded through a small nick in the skin, or 2. Hyaluronidase will dissolve it. Be sure to ask a qualified, board certified dermatologist or plastic surgeon to do this.

Web reference: http://www.drmarylupo.com

New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.